Correlation Engine 2.0
Clear Search sequence regions


Nortriptyline and other tricyclic antidepressants are widely used in the treatment of depression. They are also used in chronic pain syndromes such as vulvodynia. We report a case of pityriasis rosea (PR)-like eruption in a young woman who was treated with oral nortriptyline for vulvodynia. The patient presented with photosensitivity and erythematous, well-defined, oval papules and patches, with fine collarettes of scale on the dorsal hands, upper arms, and trunk. She showed a complete resolution of her rash with discontinuation of nortriptyline, thereby supporting the diagnosis of a drug-induced reaction. Pityriasis rosea-like drug eruptions have been associated with numerous medications, including angiotensin-converting enzyme inhibitors, antirheumatic drugs, lithium, and, more recently, biologics such as imatinib, adalimumab, and etanercept. A literature review did not reveal an association between PR-like drug eruptions and tricyclic antidepressants such as nortriptyline. We report a case of PR-like drug reaction to nortriptyline for clinical interest.

Citation

Haider K Bangash, Tunisia Finch, Vesna Petronic-Rosic, Aisha Sethi, Emily Abramsohn, Stacy Tessler Lindau. Pityriasis rosea-like drug eruption due to nortriptyline in a patient with vulvodynia. Journal of lower genital tract disease. 2013 Apr;17(2):226-9

Expand section icon Mesh Tags

Expand section icon Substances


PMID: 23343697

View Full Text